Letters in Mathematical Physics

, Volume 30, Issue 2, pp 131–145 | Cite as

Small representations of quantum affine algebras

  • Vyjayanthi Chari
  • Andrew Pressley


We characterize the finite-dimensional representations of the quantum affine algebra U q (\(\widehat{sl}\)n+1) (whereq ∈ ℂ× is not a root of unity) which are irreducible as representations of U q (sln+1). We call such representations ‘small’. In 1986, Jimbo defined a family of homomorphismsev a from U q (sln+1) to (an enlargement of) U q (sl,n+1), depending on a parametera ∈ ℂ·. A second family,ev a can be obtained by a small modification of Jimbo's formulas. We show that every small representation of U q (\(\widehat{sl}\)n+1) is obtained by pulling back an irreducible representation of U q (sln+1) byev a orev a for somea ∈ ℂ·.

Mathematics Subject Classification (1991)



Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Chari, V. and Pressley, A. N., New unitary representations of loop groups,Math. Ann. 275, 87–104, (1986).Google Scholar
  2. 2.
    Chari, V. and Pressley, A. N., Quantum affine algebras,Comm. Math. Phys. 142, 261–283, (1991).Google Scholar
  3. 3.
    Chari, V. and Pressley, A. N.,A Guide to Quantum Groups, Cambridge University Press, Cambridge (in press).Google Scholar
  4. 4.
    Drinfield, V. G., A new realization of Yangians and quantized affine algebras,Soviet Math. Dokl. 36, 212–216, (1988).Google Scholar
  5. 5.
    Jimbo, M., Aq-analogue of U(gl(N + 1)), Hecke algebra and the Yang-Baxter equation,Lett. Math. Phys. 11, 247–252, (1986).Google Scholar
  6. 6.
    Kac, V. G.,Infinite Dimensional Lie Algebras, Birkhäuser, Boston, 1983.Google Scholar
  7. 7.
    Lusztig, G., Quantum deformations of certain simple modules over enveloping algebras,Adv. Math. 70, 237–249, (1988).Google Scholar
  8. 8.
    Rogawski, J. D., On modules over the Hecke algebra of ap-adic group,Invent. Math. 79, 443–465, (1985).Google Scholar
  9. 9.
    Zelevinsky, A. V., Induced representations of reductivep-adic groups II. On irreducible representations of GLn,Ann. Sci. Ecole Norm. Sup. (4e)13, 165–210, (1980).Google Scholar

Copyright information

© Kluwer Academic Publishers 1994

Authors and Affiliations

  • Vyjayanthi Chari
    • 1
  • Andrew Pressley
    • 2
  1. 1.Department of MathematicsUniversity of CaliforniaRiversideUSA
  2. 2.Department of MathematicsKing's CollegeLondonUK

Personalised recommendations